Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The Diophantine Equation $ x\sp4 + 2 y\sp4 = z\sp4 + 4 w\sp4$


Authors: Andreas-Stephan Elsenhans and Jörg Jahnel
Journal: Math. Comp. 75 (2006), 935-940
MSC (2000): Primary 11Y50; Secondary 14G05, 14J28
Published electronically: December 19, 2005
MathSciNet review: 2197001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, within the hypercube $ \vert x\vert,\vert y\vert,\vert z\vert,\vert w\vert \leq 2.5 \cdot 10\sp6$, the Diophantine equation $ x\sp4 + 2 y\sp4 = z\sp4 + 4 w\sp4$ admits essentially one and only one nontrivial solution, namely $ (\pm1\,484\,801, \pm1\,203\,120, \pm1\,169\,407, \pm1\,157\,520)$. The investigation is based on a systematic search by computer.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y50, 14G05, 14J28

Retrieve articles in all journals with MSC (2000): 11Y50, 14G05, 14J28


Additional Information

Andreas-Stephan Elsenhans
Affiliation: Mathematisches Institut der Universität Göttingen, Bunsenstraße 3–5, D-37073 Göttingen, Germany
Email: elsenhan@uni-math.gwdg.de

Jörg Jahnel
Affiliation: Mathematisches Institut der Universität Göttingen, Bunsenstraße 3–5, D-37073 Göttingen, Germany
Email: jahnel@uni-math.gwdg.de

DOI: http://dx.doi.org/10.1090/S0025-5718-05-01805-3
PII: S 0025-5718(05)01805-3
Keywords: $K3$~surface, diagonal quartic surface, rational point, Diophantine equation, computer solution, hashing
Received by editor(s): January 25, 2005
Published electronically: December 19, 2005
Additional Notes: The first author was partially supported by a Doctoral Fellowship of the Deutsche Forschungsgemeinschaft (DFG)
The computer part of this work was executed on the Linux PCs of the Gauß\ Laboratory for Scientific Computing at the Göttingen Mathematisches Institut. Both authors are grateful to Professor Y. Tschinkel for the permission to use these machines as well as to the system administrators for their support
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.